This site uses cookies to improve your experience and to provide services and advertising. By continuing to browse, you agree to the use of cookies described in our Cookies Policy. You may change your settings at any time but this may impact on the functionality of the site. To learn more see our Cookies Policy.
OK
Dublin: 13 °C Friday 22 February, 2019
Advertisement

HSE issues alert as green ecstasy pills kill two people in the last four days

The HSE is warning against the consumption of the green pills.

Image: PA Archive/Press Association Images

THE HSE HAS issued a health alert after two people died after taking an ‘ecstasy-like substance’.

Two people died in the last four days and the last four weeks has seen a number of hospitalisations due to green ecstasy pills.

“While investigations are ongoing into these cases, it is believed that they are as a result of the ingestion of an ecstasy like substance,” a HSE spokesperson said.

“Green Apple and Green Rolex (green pills with an apple or rolex symbol) appear have to been implicated in some of these incidents. Other stimulants indicated include cocaine, and amphetamines which in some circumstances have been taken in combination. Therefore, those who take drugs should be specifically warned of potential dangers linked to these substances or using drugs in combinations.”

The spokesperson said that the physical signs that have presented are severe agitation, extremely rapid heart rate and extremely high temperature.

“There is sufficient evidence available to recommend that people do not take these substances or if their friends are in possession of these that they should not be consumed.”

Health professionals are reminded to be vigilant and the public are advised that taking drugs carries serious health risks.

It is important that anyone displaying negative side effects following the use of drugs seek medical help immediately, the HSE says.

For support around drug and alcohol use the HSE Drugs & Alcohol Helpline is available Monday to Friday, 9.30am and 5.30pm. This confidential service has both a freephone Helpline (1800 459 459) and an email support service (helpline@hse.ie).

Read: Students warned about “bad batch” of drugs

  • Share on Facebook
  • Email this article
  •  

Read next:

COMMENTS (134)

    Trending Tags